MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J958H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the needle piece(s) retrieved? yes.Were x-rays taken to locate the needle piece(s)? no.What was the size of the needle used? unknown.Lot number? unknown, packaging discarded; are any samples available of evaluation? no, discarded.
 
Event or Problem Description
It was reported that a patient underwent an incision closure procedure on (b)(6) 2022 and suture was used.The tip of needle broke off in the needle holder.The tip was collected and placed on the magnet needle count board.The remaining needle and broken tip were placed together, in needle count board to account for entire needle.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD UD 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14337080
Report Number2210968-2022-03491
Device Sequence Number6200312
Product Code GAM
UDI-Device Identifier10705031043725
UDI-Public10705031043725
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ958H
Device Catalogue NumberJ958H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale